Etracker Debug:
	et_pagename = "The B.E. Journal of Theoretical Economics|bejte|C|[EN]"
	
        
Jump to ContentJump to Main Navigation

The B.E. Journal of Theoretical Economics

Editor-in-Chief: Schipper, Burkhard

Ed. by Cervellati, Matteo / Fong, Yuk-fai / Peeters, Ronald / Puzzello , Daniela / Rivas, Javier

1 Issue per year

IMPACT FACTOR 2013: 0.259
5-year IMPACT FACTOR: 0.462
Mathematical Citation Quotient 2013: 0.12

Revealed Preference with Stochastic Demand Correspondence

Indraneel Dasgupta1 / P. K Pattanaik2

1Durham University,

2University of California, Riverside,

Citation Information: The B.E. Journal of Theoretical Economics. Volume 10, Issue 1, ISSN (Online) 1935-1704, DOI: 10.2202/1935-1704.1654, August 2010

Publication History

Published Online:
2010-08-14

We extend the revealed preference theory of consumer’s behavior originating in Samuelson’s Weak Axiom of Revealed Preference to simultaneously permit both non-singleton choice sets and random choice. We provide a consistency postulate for demand behavior when such behavior is represented in terms of a stochastic demand correspondence. When the consumer spends his or her entire wealth, our rationality postulate is equivalent to a condition we term “stochastic substitutability.” This equivalence generates as special cases in most of the basic results regarding consumers’ demand behavior in the existing revealed preference literature.

Keywords: stochastic demand correspondence; weak axiom of revealed preference; weak axiom of stochastic revealed preference; general substitution theorem; demand theorem; demand aggregation

Comments (0)

Please log in or register to comment.
Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.